Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 16, 2006, 3:56 PM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Jan 17, 2006, 6:00 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 3:56 PM EST (20:56 UTC)
- In effect from
- Jan 17, 2006, 6:00 AM EST
- Expired
- Jan 18, 2006, 4:00 PM EST
- In force
- 34 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 162056 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 356 PM EST MON JAN 16 2006 ...WINDY CONDITIONS EXPECTED ON TUESDAY ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... .A STRONG STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE MISSISSIPPI VALLEY TONIGHT AND BUILD INTO THE TENNESSEE VALLEY ON TUESDAY. AS LOW PRESSURE ASSOCIATED WITH THE SYSTEM STRENGTHENS LATE TONIGHT INTO TUESDAY...THE PRESSURE GRADIENT WILL INCREASE ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH ACROSS THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU AND MOUNTAINS BORDERING NORTH CAROLINA. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-170500- /O.NEW.KMRX.WI.Y.0002.060117T1100Z-060117T2300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE 256 PM CST MON JAN 16 2006 /356 PM EST MON JAN 16 2006/ ...WIND ADVISORY IN EFFECT FROM 6 AM EST /5 AM CST/ TO 6 PM EST /5 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM EST /5 AM CST/ TO 6 PM EST /5 PM CST/ TUESDAY. WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH WITH GUSTS AS HIGH AS 45 MPH ACROSS THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU REGION OF TENNESSEE EXTENDING NORTHEAST INTO LEE AND WISE COUNTIES OF VIRGINIA. THE ADVISORY ALSO INCLUDES THE FAR EAST TENNESSEE MOUNTAINS BORDERING NORTH CAROLINA AS WELL AS THE HIGHER TERRAIN IN CHEROKEE AND CLAY COUNTIES IN SOUTHWEST NORTH CAROLINA. PERSONS PLANNING ON TRAVELING ON TUESDAY NEED TO BE ALERT TO THE POSSIBILITY OF SUDDEN STRONG GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
8 follow-up statements
000 WWUS74 KMRX 170330 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 PM EST MON JAN 16 2006 ...WINDY CONDITIONS EXPECTED TUESDAY ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... .A STRONG STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE MISSISSIPPI VALLEY TONIGHT AND BUILD INTO THE TENNESSEE VALLEY TUESDAY. AS LOW PRESSURE ASSOCIATED WITH THE SYSTEM DEEPENS LATE TONIGHT AND TUESDAY...THE PRESSURE GRADIENT WILL INCREASE ACROSS THE REGION. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH ACROSS THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU...THE EAST TENNESSEE MOUNTAINS BORDERING NORTH CAROLINA AND SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-171130- /O.CON.KMRX.WI.Y.0002.060117T1100Z-060117T2300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE 930 PM CST MON JAN 16 2006 /1030 PM EST MON JAN 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM EST /5 AM CST/ TO 6 PM EST /5 PM CST/ TUESDAY... A WIND ADVISORY IS IN EFFECT FROM 6 AM EST /5 AM CST/ TO 6 PM EST /5 PM CST/ TUESDAY FOR THE CUMBERLAND PLATEAU...THE FAR EAST TENNESSEE MOUNTAINS...SOUTHWEST NORTH CAROLINA AND PART OF SOUTHWEST VIRGINIA. WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH WITH GUSTS AS HIGH AS 45 MPH ACROSS THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU REGION OF TENNESSEE EXTENDING NORTHEAST INTO LEE AND WISE COUNTIES OF VIRGINIA. THE ADVISORY ALSO INCLUDES THE FAR EAST TENNESSEE MOUNTAINS BORDERING NORTH CAROLINA AS WELL AS THE HIGHER TERRAIN IN CHEROKEE AND CLAY COUNTIES IN SOUTHWEST NORTH CAROLINA. PERSONS PLANNING ON TRAVELING TUESDAY NEED TO BE ALERT TO THE POSSIBILITY OF SUDDEN STRONG GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TD
000 WWUS74 KMRX 170920 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 420 AM EST TUE JAN 17 2006 ...WINDY CONDITIONS EXPECTED TODAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... .A STRONG COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE RIVER VALLEY TODAY...WITH A STRONG PRESSURE GRADIENT EXPECTED TO DEVELOP AHEAD OF IT. THIS GRADIENT WILL HELP TO INCREASE SOUTHERLY WINDS ACROSS THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. AS A STRONGER BAND OF SHOWERS DEVELOPS AHEAD OF THE COLD FRONT LATE THIS MORNING INTO THE AFTERNOON HOURS...THESE STRONGER WINDS ALOFT WILL LIKELY BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN REGION. TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005- 006-008-171730- /O.EXB.KMRX.WI.Y.0002.060117T1100Z-060118T0500Z/ HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON...GATE CITY... LEBANON...ABINGDON 420 AM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO BETWEEN 15 AND 25 MPH TODAY ACROSS THE VALLEYS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. STRONGER WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. AS A STRONGER BAND OF SHOWERS DEVELOPS AHEAD OF A COLD FRONT LATE THIS MORNING INTO THE AFTERNOON HOURS...THESE STRONGER WINDS ALOFT WILL LIKELY BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN REGION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-171730- /O.EXT.KMRX.WI.Y.0002.060117T1100Z-060118T0500Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE 320 AM CST TUE JAN 17 2006 /420 AM EST TUE JAN 17 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT. WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. AS A STRONGER BAND OF SHOWERS DEVELOPS AHEAD OF A COLD FRONT LATE THIS MORNING INTO THE AFTERNOON HOURS...THESE STRONGER WINDS ALOFT WILL LIKELY BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN REGION AS WELL. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
000 WWUS74 KMRX 171704 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1204 PM EST TUE JAN 17 2006 ...WINDY CONDITIONS EXPECTED TODAY ACROSS EAST TENNESSEE... SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... .A STRONG COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE RIVER VALLEY THIS AFTERNOON AND THIS EVENING...WITH A STRONG PRESSURE GRADIENT EXPECTED TO DEVELOP AHEAD OF IT. THIS GRADIENT WILL HELP TO INCREASE SOUTHERLY WINDS ACROSS THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. AS SHOWERS AHEAD OF THE COLD FRONT CROSS THE AREA THIS AFTERNOON...STRONGER WINDS ALOFT MAY BE BROUGHT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN REGION. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-172100- /O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T0500Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1104 AM CST TUE JAN 17 2006 /1204 PM EST TUE JAN 17 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT. WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. SHOWERS AHEAD OF A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND THIS EVENING MAY BRING STRONGER WINDS ALOFT DOWN INTO THE VALLEYS OF THE SOUTHERN APPALACHIAN REGION AS WELL. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DGS
000 WWUS74 KMRX 171955 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EST TUE JAN 17 2006 ...WINDY CONDITIONS EXPECTED TONIGHT AND TOMORROW ACROSS THE TENNESSEE MOUNTAINS AND EXTREME SOUTHWEST NORTH CAROLINA... .A STRONG COLD FRONT WILL MOVE EAST ACROSS THE TENNESSEE RIVER VALLEY THIS EVENING. AHEAD OF THE FRONT...WINDS WILL BE STRONG FROM THE SOUTH...MAINLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THE FRONT WILL CROSS THE APPALACHIAN MOUNTAINS AROUND MIDNIGHT...SHIFTING WINDS TO THE WEST. WIND WILL REMAIN STRONG BEHIND THE FRONT THROUGH THE DAY TOMORROW. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-172100- /O.CAN.KMRX.WI.Y.0002.000000T0000Z-060118T0500Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 155 PM CST TUE JAN 17 2006 /255 PM EST TUE JAN 17 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS MAY GUST UP TO 35 MPH OVERNIGHT AND TOMORROW BUT ARE GENERALLY EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-180400- /O.EXT.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 255 PM EST TUE JAN 17 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY. WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. WINDS WILL BE FROM THE SOUTH THIS EVENING...THEN SHIFT TO THE WEST AROUND MIDNIGHT AS A COLD FRONT PASSES THROUGH THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME WEAK TREES WILL BE BLOWN OVER. $$ DGS
000 WWUS74 KMRX 180247 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 947 PM EST TUE JAN 17 2006 ...WINDY CONDITIONS EXPECTED TONIGHT AND TOMORROW ACROSS THE TENNESSEE MOUNTAINS AND EXTREME SOUTHWEST NORTH CAROLINA... .SOUTHWEST TO WEST WINDS WILL INCREASE TONIGHT BEHIND A COLD FRONT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. WINDS WILL REMAIN STRONG THROUGH THE DAY TOMORROW. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-181100- /O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 947 PM EST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY FOR THE MOUNTAINS OF EAST TENNESSEE AS WELL AS EXTREME SOUTHWEST NORTH CAROLINA. WEST TO SOUTHWEST WINDS WILL INCREASE TONIGHT TO BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET...THEN WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT TIMES ON WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME WEAK TREES WILL BE BLOWN OVER. $$
000 WWUS74 KMRX 180755 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 255 AM EST WED JAN 18 2006 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS OF FAR EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... .STRONG WEST WINDS WILL CONTINUE TODAY BEHIND THE PASSAGE OF A COLD FRONT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-181600- /O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 255 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. STRONG WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH... WILL CONTINUE TODAY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME WEAK TREES WILL BE BLOWN OVER. $$ DMG
000 WWUS74 KMRX 181540 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EST WED JAN 18 2006 ...WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS THE HIGHER ELEVATIONS OF FAR EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA... .STRONG WEST WINDS WILL CONTINUE TODAY BEHIND THE PASSAGE OF A COLD FRONT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-182100- /O.CON.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1040 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... STRONG WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH...WILL CONTINUE TODAY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS AND SOME WEAK TREES WILL BE BLOWN OVER. $$ DMG/MJB
000 WWUS74 KMRX 182044 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 344 PM EST WED JAN 18 2006 ...WINDY CONDITIONS WILL CONTINUE THIS EVENING ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS... TNZ018-041-043-045-047-072-074-190100- /O.EXP.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/ /O.NEW.KMRX.LW.Y.0002.060118T2100Z-060119T0100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 344 PM EST WED JAN 18 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. SOUTHWEST WINDS HAVE DIMINISHED TO BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH ACROSS ELEVATIONS ABOVE 2500 FEET. THEREFORE...THE WIND ADVISORY HAS BEEN DOWNGRADED TO A LAKE WIND ADVISORY OVER PORTIONS OF THE EAST TENNESSEE MOUNTAINS. WINDS WILL CONTINUE TO DECREASE THROUGHOUT THE EVENING AND SHOULD AVERAGE 15 TO 25 MPH OR LESS BY 800 PM EST. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. $$ NCZ060-061-TNZ087-102-182145- /O.EXP.KMRX.WI.Y.0002.000000T0000Z-060118T2100Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 344 PM EST WED JAN 18 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. $$ MJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:30 AM EST, 6 hours 26 minutes earlier.
Area forecast discussion, Jan 16, 9:30 AM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 930 AM EST MON JAN 16 2006 .DISCUSSION...UNFORTUNATELY WILL HAVE TO MODIFY THE FORECAST THIS MORNING TO ADJUST FOR REMOVAL OF SMALL POPS ACROSS AREA FOR DAYTIME PERIOD AS RADARS/SATELLITE IMAGERY AND A COUPLE OF NEW MODEL RUNS ARE RATHER UNIMPRESSED WITH ABILITY TO PRODUCE PRECIP UNTIL AFTER 00Z TUE. HAVING SAID THAT...NOT SURE IF I AM A BIG ENOUGH HERO TO YANK SOUTHERN VALLEY 30 POPS DOWN TO NO MENTION IN ZONES. MAY WEASEL OUT AND REDUCE TO 20 PERCENT WITH A LATE AFTERNOON WORDING. UNLESS I SEE ANYTHING TO SWAY ME IN ANOTHER DIRECTION...WILL KEEP TEMP FORECAST THE SAME. MAY HAVE TO USE MORE PESSIMISSIM FOR SKY CONDITION ACROSS SW VA/NE TN AS LOW DECK ADVERTISED BY MODELS HAS ARRIVED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jan 16, 5:00 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EST MON JAN 16 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-171000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EST (400 AM CST) MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DMG
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.